Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 67, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Sep 14, 2012, 3:32 PM EDT. It took effect at Sep 15, 2012, 11:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2012, 3:32 PM EDT (19:32 UTC)
- In effect from
- Sep 15, 2012, 11:00 PM EDT
- Expired
- Sep 16, 2012, 5:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
837 WHUS72 KMHX 141932 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 332 PM EDT FRI SEP 14 2012 ...SMALL CRAFT SEAS THIS WEEKEND... .WAVE ENERGY FROM AN AREA OF LOW PRESSURE MOVING NORTH IN THE WESTERN ATLANTIC THIS WEEKEND WILL CAUSE SMALL CRAFT SEAS OVER MOST OF THE COASTAL WATERS. AMZ152-154-150900- /O.NEW.KMHX.SC.Y.0067.120916T0300Z-120916T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 332 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SATURDAY TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM SATURDAY TO 6 PM EDT SUNDAY. * WINDS...NORTH TO NORTHEAST 10 TO 15 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-150900- /O.NEW.KMHX.SC.Y.0067.120916T0300Z-120916T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 332 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SATURDAY TO 2 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM SATURDAY TO 2 PM EDT SUNDAY. * WINDS...NORTHEAST 5 TO 15 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
607 WHUS72 KMHX 150139 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 939 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY SEAS DEVELOPING LATE THIS WEEKEND... .EASTERLY SWELL EMANATING FROM AN AREA OF LOW PRESSURE MOVING NORTH IN THE WESTERN ATLANTIC THIS WEEKEND WILL PRODUCE SMALL CRAFT ADVISORY SEAS OVER THE COASTAL WATERS SOUTH OF OREGON INLET SATURDAY NIGHT INTO SUNDAY. AMZ152-154-150945- /O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 939 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SATURDAY TO 6 PM EDT SUNDAY... * WINDS...NORTH TO NORTHEAST 10 TO 15 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-150945- /O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 939 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SATURDAY TO 2 PM EDT SUNDAY... * WINDS...NORTHEAST 10 TO 15 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
681 WHUS72 KMHX 150751 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 351 AM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY SEAS DEVELOPING TONIGHT... .LONG PERIOD SOUTHEAST SWELLS FROM DISTANT TROPICAL CYCLONE NADINE WILL PRODUCE 6 FOOT SEAS OVER THE OUTER WATERS TONIGHT INTO SUNDAY. AMZ150-152000- /O.EXB.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 351 AM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EDT SUNDAY. * WINDS...NORTH 15 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-152000- /O.EXT.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 351 AM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EDT SUNDAY... * WINDS...NORTHEAST 15 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-152000- /O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 351 AM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM EDT SUNDAY... * WINDS...NORTHEAST 15 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
426 WHUS72 KMHX 151937 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 337 PM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY SEAS DEVELOPING TONIGHT... .LONG PERIOD SOUTHEAST SWELLS FROM DISTANT TROPICAL CYCLONE NADINE WILL PRODUCE 6 FOOT SEAS OVER THE OUTER WATERS TONIGHT INTO SUNDAY. AMZ152-154-160930- /O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 337 PM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM EDT SUNDAY... * WINDS...NORTHEAST AROUND 20 KT...DIMINISHING TO 10 KNOTS LATE TONIGHT INTO SUNDAY. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-160930- /O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 337 PM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EDT SUNDAY... * WINDS...NORTH AROUND 20 KT...DIMINISHING TO 10 KT LATE TONIGHT INTO SUNDAY. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-160930- /O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 337 PM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 20 KT...DIMINISHING TO 10 KT LATE TONIGHT INTO SUNDAY. * SEAS...4 TO 6 FEET...MAINLY BEYOND 10 NAUTICAL MILES OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
232 WHUS72 KMHX 160052 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 852 PM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY SEAS DEVELOPING TONIGHT AND CONTINUING INTO SUNDAY... .LONG PERIOD SOUTHEAST SWELLS FROM DISTANT TROPICAL CYCLONE NADINE WILL PRODUCE 6 FOOT SEAS OVER THE OUTER WATERS TONIGHT INTO SUNDAY. AMZ152-154-160900- /O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 852 PM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... * WINDS...NORTHEAST AROUND 20 KT...DIMINISHING TO 10 KNOTS LATE TONIGHT INTO SUNDAY. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-160900- /O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 852 PM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY... * WINDS...NORTH AROUND 20 KT...DIMINISHING TO 10 KT LATE TONIGHT INTO SUNDAY. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-160900- /O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 852 PM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 20 KT...DIMINISHING TO 10 KT LATE TONIGHT INTO SUNDAY. * SEAS...4 TO 6 FEET...MAINLY BEYOND 10 NAUTICAL MILES OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
726 WHUS72 KMHX 160747 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 347 AM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY SEAS DEVELOPING TONIGHT AND CONTINUING INTO SUNDAY... .LONG PERIOD SOUTHEAST SWELLS FROM DISTANT TROPICAL CYCLONE NADINE WILL PRODUCE 6 FOOT SEAS OVER THE OUTER WATERS TODAY. AMZ152-154-161600- /O.EXT.KMHX.SC.Y.0067.000000T0000Z-120916T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 347 AM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST AROUND 10 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-161600- /O.EXT.KMHX.SC.Y.0067.000000T0000Z-120916T1600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 347 AM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTH AROUND 10 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-161600- /O.EXT.KMHX.SC.Y.0067.000000T0000Z-120916T1600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 347 AM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTHEAST AROUND 10 KT. * SEAS...3 TO 6 FEET...HIGHEST FAR EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSB
231 WHUS72 KMHX 161623 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1223 PM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY SEAS DEVELOPING TONIGHT AND CONTINUING INTO SUNDAY... .LONG PERIOD SOUTHEAST SWELLS FROM DISTANT TROPICAL CYCLONE NADINE WILL PRODUCE 6 FOOT SEAS OVER THE OUTER WATERS TODAY. AMZ150-156-158-161730- /O.EXP.KMHX.SC.Y.0067.000000T0000Z-120916T1600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1223 PM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ152-154-162100- /O.CON.KMHX.SC.Y.0067.000000T0000Z-120916T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1223 PM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST AROUND 10 TO 15 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 3:20 PM EDT, 12 minutes earlier.
Area forecast discussion, Sep 14, 3:20 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 PM EDT FRI SEP 14 2012
.SYNOPSIS...
A WEAK UPPER-AIR DISTURBANCE WILL CONTINUE OVER THE AREA TONIGHT. A
WEAK COLD FRONT WILL CROSS THE AREA ON SATURDAY...FOLLOWED BY WEAK
HIGH PRESSURE INTO THE EARLY PART OF NEXT WEEK. A STRONGER COLD FRONT
WILL MOVE ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY FOLLOWED
BY HIGH PRESSURE.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 3 PM FRIDAY...SCATTERED LIGHT TO MODERATE PRECIPITATION
CONTINUES OVER PORTIONS OF EASTERN NORTH CAROLINA IN ASSOCIATION
WITH SHEAR AXIS/DEFORMATION ZONE THAT CONTINUES ALONG THE NC
COAST. THE BULK OF THE PRECIPITATION IS FALLING FROM THE PAMLICO
SOUND WEST INTO THE NORTHERN COASTAL PLAINS...WITH COVERAGE
ELSEWHERE ONLY ISOLATED. LATEST HIGH-RES SHORT TERM MODELS
INDICATES THAT THE BULK OF THE PRECIPITATION WILL DISSIPATE AROUND
DARK...WITH THE EXCEPTION BEING THE FAR SOUTHERN COASTAL SECTIONS
WHERE BOTH THE NAM12 AND RAP SHOW CONTINUING QPF THRU THE NIGHT
AND HAVE TRENDED POPS IN THIS WAY. MIN TEMPERATURES OVERNIGHT IN
MOST AREAS WILL BE IN THE MIDDLE TO UPPER 60S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 3 PM FRIDAY...A WEAK COLD FRONT WILL DROP ACROSS THE CWA
SATURDAY WITH SUBSIDENCE INDICATED OVER MOST OF THE REGION ON
SATURDAY. DID KEEP A SMALL POP OVER THE SOUND COUNTIES LATE IN THE
DAY AS SEVERAL OF THE SHORT-RANGE MODELS INDICATE SOME SHOWERS IN
THIS AREA. MAX TEMPERATURES SHOULD GENERALLY RANGE IN THE 80 TO 84
DEGREE RANGE AREA-WIDE FOR SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM FRI...00Z ECMWF/12Z GFS IN GOOD AGREEMENT THROUGH THE
EXTENDED PERIOD AND MATCH UP WELL WITH HPC SURFACE SOLUTION. COLD
FRONT WILL MOVE TO THE SOUTH SATURDAY EVENING. DRY WEATHER IN
STORE FOR SUNDAY AND SUNDAY NIGHT AS HIGH PRESSURE PASSES BY JUST
TO THE NORTH AND MOVES OFF THE COAST. DEVELOPING SOUTH TO
SOUTHEAST FLOW BEGINNING MONDAY WILL DEEPEN THE MOISTURE SUPPLY
OVER THE REGION. FIRST HALF OF THE WEEK LOOKING UNSETTLED. A WARM
FRONT IN THE GULF OF MEXICO SUNDAY NIGHT WILL LIFT NORTH BRINGING
A CHANCE OF SHOWERS FOR MONDAY. ENOUGH INSTABILITY WILL BE PRESENT
FOR ISOLATED THUNDER AS WELL. THE WARM FRONT LIFTS THROUGH TUESDAY
FOLLOWED BY THE TRAILING COLD FRONT WEDNESDAY MORNING. CAPPED POPS
AT 50% FOR NOW. PRECIP WILL END WEDNESDAY MORNING AS THE FRONT
MOVES OFF THE COAST SHORTLY AFTER 12Z. DRY WEATHER RETURNS FOR THE
REMAINDER OF THE WEEK WITH A SURFACE RIDGE EXTENDING ALONG THE
EASTERN SEABOARD.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /TONIGHT AND SATURDAY/...
AS OF 3 PM FRIDAY...GIVEN A FEW SHOWERS IN THE REGION AND A VERY
MOIST BOUNDARY LAYER...THE SITUATION SEEMS CONDUCIVE TO
FOG/STRATUS FORMATION LATE TONIGHT. MOS GUIDANCE INDICATES LOW IFR
AT ALL SITES...BUT WILL PLAY IT CONSERVATIVELY FOR NOW...DROPPING
CIGS/VSBYS TO MVFR RANGE AFTER 08Z. ANY FOG OR STRATUS SHOULD
DISSIPATE AFTER 12Z OR 13Z...WITH VFR CONDITIONS INTO SATURDAY
AFTERNOON.
LONG TERM /SAT NIGHT THROUGH WED/
AS OF 3 PM FRI...VFR/DRY FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT.
SCATTERED SHOWERS AND THUNDER FROM MONDAY INTO WEDNESDAY MORNING
AS A WARM FRONT LIFTS THROUGH TUESDAY AND A COLD FRONT PASSES
THROUGH TUESDAY NIGHT/EARLY WEDNESDAY WITH ACCOMPANYING LOWER
CIG/VSBYS. LIGHT NORTHEAST WINDS SAT NIGHT/SUN WILL VEER TO
SOUTHEAST SUNDAY NIGHT AND SOUTH FROM MONDAY INTO TUESDAY. WINDS
WILL CONTINUE TO VEER TO SOUTHWEST THEN WEST TUESDAY NIGHT.
LIGHT NORTHWEST WIND ON WEDNESDAY BEHIND A COLD FRONT MOVING OFF
THE COAST.
&&
.MARINE...
SHORT TERM /TONIGHT AND SATURDAY/...
AS OF 310 PM FRIDAY...NE/ENE WINDS CONTINUE AT 10 TO 15 KNOTS
WITH SEAS IN THE 3 TO 5 FOOT RANGE OVER MOST MARINE ZONES. A 9 TO
11 SECOND SWELL COMPONENT IS ALSO PERSISTING. AS A COLD FRONT
DRIVES SOUTH INTO THE CWA...WINDS WILL BECOME W/NW OVER THE
NORTHERN ZONES LATE TONIGHT THEN NORTH OVER ALL AREAS BY MID-
MORNING ON SATURDAY. ALL GUIDANCE HOLDS THE SURGE BEHIND THIS
FRONT TO 15 KNOTS OR SO ON SATURDAY.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM FRI...LATEST RUN OF THE GFS/NAM/ECMWF IN GOOD AGREEMENT
AGAIN TODAY AND BASED THE FORECAST MAINLY ON THE GFS. HIGH
PRESSURE WILL PASS BY JUST TO THE NORTH IS WEEKEND THEN OFF THE
COAST MONDAY. WINDS WILL BE RATHER LIGHT FROM THE NORTHEAST
SATURDAY NIGHT AND SUNDAY AS A RESULT. A BRIEF PERIOD OF SMALL
CRAFT SEAS EXPECTED SOUTH OF OREGON INLET SATURDAY NIGHT INTO
SUNDAY AFTERNOON. THIS IS DUE TO AN AREA OF LOW PRESSURE IN THE
WESTERN ATLANTIC MOVING NORTH AND SENDING SOME ITS WAVE ENERGY
THIS WAY. SEAS WILL SUBSIDE SUNDAY NIGHT AS THE LOW MOVES AWAY.
THE HIGH OFF THE COAST WILL MOVE EAST ALSO...BRINGING WINDS AROUND
TO THE SOUTH ON MONDAY. SOUTHERLY FLOW WILL INCREASE MONDAY INTO
TUESDAY AS A WARM FRONT APPROACHES FROM THE SOUTH. SMALL CRAFT
CONDITIONS WILL DEVELOP ONCE AGAIN BEGINNING LATE MONDAY NIGHT AND
LASTING INTO TUESDAY NIGHT. AFTER A COLD FRONT MOVES THROUGH FROM
THE WEST WEDNESDAY MORNING THE RESULTING OFFSHORE NORTHWEST FLOW
WILL HELP KNOCK SEAS DOWN. SEAS WILL SUBSIDE BELOW SMALL CRAFT
OVER THE SOUTHERN HALF WEDNESDAY AND OVER THE NORTHERN WATERS
WEDNESDAY NIGHT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM SATURDAY TO 6 PM EDT SUNDAY
FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 11 PM SATURDAY TO 2 PM EDT SUNDAY
FOR AMZ156-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA
MARINE...CTC/HSAHazardous weather outlook, Sep 14, 11:08 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1108 AM EDT FRI SEP 14 2012 NCZ029-044>047-079>081-090>094-098-151515- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 1108 AM EDT FRI SEP 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-151515- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1108 AM EDT FRI SEP 14 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK NORTH OF CAPE LOOKOUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE AN INCREASED THREAT OF RIP CURRENTS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 4:18 PM EDT | Beach Hazards Statement | MHX | 35 hr |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.